Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 374, NWS Atlanta, GA

June 28, 2025Cherokee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2025, 9:16 PM EDT for Cherokee County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2025, 9:16 PM EDT (01:16 UTC)
Expired
Jun 28, 2025, 9:45 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 9:23 PM EDTTSTM WND DMG1 E Holly Springs, GAEM reports tree down at Sequoyah Circle at Hickory Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1534 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1534 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WUUS52 KFFC 290116
SVRFFC
GAC057-290145-
/O.NEW.KFFC.SV.W.0374.250629T0116Z-250629T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
916 PM EDT Sat Jun 28 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  South central Cherokee County in north central Georgia...

* Until 945 PM EDT.

* At 915 PM EDT, a severe thunderstorm was located over Holly
  Springs, or near Canton, and is nearly stationary.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Canton, Woodstock, Holly Springs, Hickory Flat, and Lebanon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3410 8450 3418 8455 3427 8448 3422 8441
      3415 8439
TIME...MOT...LOC 0115Z 213DEG 4KT 3417 8450 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:00 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 28, 8:00 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
800 PM EDT Sat Jun 28 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This evening through Sunday)
Issued at 357 PM EDT Sat Jun 28 2025

Key Messages:

    - Isolated to scattered thunderstorms are possible each
      afternoon and evening through the weekend.

    - Any storm that forms has the potential to produce nuisance
      flooding and localized flash flooding.

    - Slightly more seasonable (but still hot and muggy)
      conditions to continue.

At the surface, what appears to be a remnant MCV from last
night's persistent, impactful convection churns across southeast
central Georgia. Lift associated with this feature may locally
enhance convective coverage across the southern and western
portion of the forecast area this afternoon, keeping in mind that
any outflow boundaries and the broader forcing from the lingering
mid-level trough will already support thunderstorm development on
their own. Conversely, the slow-to-dissipate cloud deck associated
with the aforementioned MCV will likely delay convective
initiation between Athens and Macon as opposed to locations
further west -- though not substantially, as we're still under the
influence of a sufficiently warm and moist airmass. This
morning's 12Z/FFC sounding analyzed cloud layer shear of just 5kts
(and Corfidi upshear and downshear values of 4-5kts), so expect
any storms that form to be very nearly absent of any steering flow
and some may backbuild. WPC has outlooked much of north and
central Georgia within a Marginal (level 1 out of 4) Risk for
Excessive Rainfall as a result, and any thunderstorms that form
today may be capable of producing more than just nuisance
flooding/ponding of roads and poor drainage areas. With surface-
based instability as high as 2000-3000 J/kg, cannot rule out a few
potent upward pulses that may pack a punch on the way down, but
not expecting widespread or organized severe weather.

For Sunday, rinse and repeat. Very little change is expected
throughout the column (mid-level trough is progged to remain
situated across the Southeast with weak flow at the surface), and
if anything the airmass is likely to be even more moist than
today's (PWAT exceeding 2" in some locations). As such, yet
another day of diurnally-driven convection to round off the
weekend on Sunday, likely to be focused and perhaps very weakly
organized along any remnant outflow boundaries left behind from
this evening's storms.

Highs today and tomorrow will be in the upper 80s to lower 90s
for all but the terrain of northeast Georgia which will remain in
the mid-70s to mid-80s. Heat index values will be in the 90s to
lower triple digits areawide, so "cooler" than our first bonafide
heatwave midweek, but not cool by any means. Morning lows will be
in the 60s to lower 70s.

96

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 357 PM EDT Sat Jun 28 2025

Key Messages:

  - Very moist forecast, with diurnally driven convection every
    day. Some decrease in PoPs on the back end of the week, with
    some questions about where a front will be located.

  - Severe not anticipated at this time, but some uncertainty.

Forecast:

Moist air remains locked in across the southeast at the beginning
of the long term forecast on Monday as the upper level low that
has been over the area finally begins to fully fill and break
down. Another upper level low will get pinched off from a TUTT
over the Atlantic thanks to anticyclonic rossby wave breaking over
the CONUS which will then retrograde towards the SE US. There is
still some uncertainty around the overall position of this system
between the different ensemble suites, but the net effect either
way will be to bring increased rainfall chances to the CWA. By
Wednesday into Thursday, a shortwave embedded within the upper
level jet will move across the midwest into the Northeast US and
drive a quick moving front towards GA. Timing differences are
notable in the different ensemble suites likely in part to
different levels of amplification of the short wave, with the Euro
suite a bit slower than the GFS suite. Frontal system looks like
it will move into the CWA by end of next week and briefly stall,
but all ensembles seem to have big signal for broad coastal low to
develop and move across the southeast into the weekend, bringing
yet more moisture and rainfall to the region.

The net effect of all of this is to keep rain chances fairly high
through Wednesday as anomalously high PWATs lock in place across
the area. Highest rain chances look to be Tuesday where moisture
will begin to stream into the area both ahead of the shortwave
developing in the north and as a byproduct of the upper low to the
east. Will need to monitor that upper low, because if it drifts a
bit further to the west over the CWA, even better lift and
increased lapse rates may spread over the area, which would
increase severe chances. Other than that, severe chances are low
at this time. By Wednesday into Thursday, rain chances may be
dictated by the position of the front and whether or not the
surface low in the SE has been able to develop. For now, Thursday
and Friday have relatively lower PoPs, especially across north GA.

Highs will lower through the middle of the week, thanks to
increased moisture, cloud cover, and rain chances, and the
approach of the frontal boundary. Expect upper 80s to mid 80s. By
the end of the week into the weekend, looks like we will rebound
into the 90s. Overnight lows will remain a bit on the warm side,
in the upper 60s to lower 70s, thanks to the copious moisture
keeping Tds elevated across the region.

Lusk

&&

.AVIATION...
(00Z TAFS)
Issued at 737 PM EDT Sat Jun 28 2025

SHRA and TSRA are occurring across much of metro Atlanta. Outflow
from the convection has generated gusts up to ~40 kts. Expecting
that this activity will diminish by 02z. Like the previous couple
of overnights, patchy low-level clouds (IFR/MVFR) and FG/BR will
be possible tonight into early tomorrow (Sunday) morning.
Confidence in this occurring at any one TAF sites is low, however.
A similar weather pattern will remain in place tomorrow, with
isolated/scattered convection in the afternoon/evening and a SCT
Cu field.

//ATL Confidence...00Z Update...
Medium confidence on evolution of convection this evening and
coverage of patchy low-level clouds/FG/BR overnight/early tomorrow
morning. High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  92  70  90 /  30  40  20  60
Atlanta         71  90  72  89 /  30  40  20  70
Blairsville     63  86  65  85 /  30  60  30  80
Cartersville    68  90  70  89 /  30  40  20  70
Columbus        71  92  72  91 /  30  60  20  80
Gainesville     70  90  71  89 /  30  50  30  60
Macon           70  91  71  91 /  30  50  20  70
Rome            69  89  70  89 /  20  50  20  70
Peachtree City  68  90  69  90 /  30  40  20  70
Vidalia         72  92  73  91 /  20  60  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...96
LONG TERM....Lusk
AVIATION...Martin
Hazardous weather outlook, Jun 28, 8:57 PM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
857 PM EDT Sat Jun 28 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
857 PM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms will be possible until around midnight.
Localized flash flooding, frequent lightning, and gusty winds are
possible in any storms that form.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated to scattered afternoon and evening thunderstorms are
expected each day through Friday. Some of the strongest
thunderstorms could produce strong wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 28, 8:45 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT Sat Jun 28 2025

GAZ025-290115-
Jackson GA-
845 PM EDT Sat Jun 28 2025

...A strong thunderstorm will impact portions of northwestern Jackson
County through 915 PM EDT...

At 845 PM EDT, a strong thunderstorm was over Pendergrass, or near
Jefferson, moving east at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jefferson, Braselton, Arcade, Hoschton, Pendergrass, Talmo, and Peach
State Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3415 8354 3405 8355 3407 8376 3416 8378
      3418 8376 3425 8358
TIME...MOT...LOC 0045Z 257DEG 7KT 3413 8371

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 28, 8:47 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Sat Jun 28 2025

GAZ023-034-290115-
Hall GA-Gwinnett GA-
847 PM EDT Sat Jun 28 2025

...A strong thunderstorm will impact portions of northeastern
Gwinnett and southwestern Hall Counties through 915 PM EDT...

At 846 PM EDT, a strong thunderstorm was near Sugar Hill, or 8 miles
north of Lawrenceville, moving northeast at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Sugar Hill, Suwanee, Buford, Rest Haven, and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3411 8388 3402 8389 3400 8407 3410 8411
      3418 8396
TIME...MOT...LOC 0046Z 243DEG 4KT 3407 8402

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 28, 8:50 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
850 PM EDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     Flash Flood      Powerville              32.61N 83.79W
06/28/2025                   Peach              GA   Broadcast Media

            A train traveling through Peach County was
            derailed near Powersville Rd, from Connector
            247 to Hwy 49 due to flooding on the tracks.
            None of the 23 train cars that derailed
            contained hazardous materials and there were
            no injuries.

&&
Local storm report, Jun 28, 8:54 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
854 PM EDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     Tstm Wnd Dmg     2 S Sugar Hill          34.08N 84.02W
06/28/2025                   Gwinnett           GA   Public

            Public called in with report of tree and
            fence down and trampoline lifted at Two
            Bridge Ct near Two Bridge Dr.

&&
Special weather statement, Jun 28, 8:56 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
856 PM EDT Sat Jun 28 2025

GAZ021-290130-
Cherokee GA-
856 PM EDT Sat Jun 28 2025

...A strong thunderstorm will impact portions of southwestern
Cherokee County through 930 PM EDT...

At 855 PM EDT, a strong thunderstorm was over Lebanon, or near
Mountain Park, moving northeast at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Canton, Woodstock, Holly Springs, Hickory Flat, and Lebanon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3423 8446 3417 8440 3411 8440 3411 8442
      3408 8442 3408 8453 3416 8458
TIME...MOT...LOC 0055Z 244DEG 4KT 3412 8451

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 28, 9:13 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
913 PM EDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     Tstm Wnd Dmg     2 SE Holly Springs      34.16N 84.48W
06/28/2025                   Cherokee           GA   Emergency Mngr

            EM reports tree down at Whitney Court near
            Surveyor Walk.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:20 PM EDTSpecial Weather StatementFFCHall25 min
Jun 28, 8:45 PM EDTSpecial Weather StatementFFCJackson30 min
Jun 28, 8:47 PM EDTSpecial Weather StatementFFCGwinnett28 min
Jun 28, 8:56 PM EDTSpecial Weather StatementFFCCherokee34 min
Jun 28, 9:17 PM EDTSpecial Weather StatementFFCForsyth28 min
Jun 28, 9:33 PM EDTSpecial Weather StatementFFCForsyth27 min
Jun 29, 1:17 PM EDTSpecial Weather StatementFFCCoweta28 min
Jun 29, 4:25 PM EDTSpecial Weather StatementFFCMonroe35 min
Jun 29, 4:42 PM EDTSpecial Weather StatementFFCMurray33 min
Jun 29, 5:14 PM EDTSpecial Weather StatementFFCWhitfield31 min
Jun 29, 5:15 PM EDTSpecial Weather StatementFFCGilmer30 min
Jun 29, 5:55 PM EDTSpecial Weather StatementFFCForsyth20 min
Jun 29, 5:57 PM EDTSpecial Weather StatementFFCWilkinson18 min
Jun 29, 6:15 PM EDTSpecial Weather StatementFFCHancock15 min
Jun 29, 7:36 PM EDTSpecial Weather StatementFFCTreutlen24 min
Jun 29, 7:47 PM EDTSpecial Weather StatementFFCWilkes28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.